• Users Online: 442
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
ORIGINAL ARTICLE
Year : 2016  |  Volume : 2  |  Issue : 1  |  Page : 13-18

A study of clinical patterns and causative agents of adverse cutaneous drug reactions


1 Department of Dermatology and Venereology, NKP Salve Institute of Medical Sciences and Lata Mangeshkar Hospital, Nagpur, Maharashtra, India
2 Department of Dermatology and Venereology, Central Hospital, South Central Railways, Lalaguda, Secunderabad, Andhra Pradesh, India

Correspondence Address:
R Narasimharao
Department of Dermatology and Venereology, Central Hospital, South Central Railways, Lalaguda, Secunderabad, Andhra Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2455-3972.184088

Rights and Permissions

Background: Cutaneous eruptions are the most frequently reported adverse reactions to drugs. The pattern of cutaneous adverse drug reactions (CADRs) and the causative drugs keeps changing every year. Objective: The study was designed to ascertain the different clinical patterns of CADRs and to determine the causative agents. Materials and Methods: A prospective observational nonrandomized hospital-based study was carried out over a period of 6 months. The CADRs as observed in the outpatient and inpatient Departments of Dermatology were recorded. Naranjo's algorithm was used to determine the causality assessment. Clinical pattern of these adverse drug cutaneous reactions was studied. Causality assessment was done with the help of Naranjo's algorithm. Results: A total of fifty patients diagnosed to have CADRs were included in the study. The most common type of CADRs was urticaria (30%) followed by fixed drug eruption (FDE) (24%) and maculopapular eruption (12%). Antimicrobial agents (AMAs) (48%) were responsible for majority of the detected reactions, followed by nonsteroidal anti-inflammatory drugs (24%), antihypertensives (8%), and antiepileptics (4%). A total of 41 reactions (82%) showed probable causal association, 4 reactions had possible association (8%), and 5 cases of cutaneous drug reaction (10%) showed definite causal association with the drug. Conclusion: A wide clinical spectrum of CADRs ranging from FDE to mild maculopapular rash to serious Stevens–Johnson syndrome was observed. Most of these drug eruptions were caused by AMAs. The occurrence of CADRs in the present study was in concurrence to various studies conducted in India.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1613    
    Printed30    
    Emailed1    
    PDF Downloaded205    
    Comments [Add]    

Recommend this journal